Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 45, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 20, 2009, 3:04 PM CDT. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2009, 3:04 PM CDT (20:04 UTC)
- Expired
- Sep 20, 2009, 4:22 PM CDT
- In force
- 78 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 36 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 202004
FFWSJU
PRC031-087-127-202200-
/O.NEW.TJSJ.FF.W.0045.090920T2004Z-090920T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
404 PM AST SUN SEP 20 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAROLINA
SAN JUAN
LOIZA
* UNTIL 600 PM AST
* AT 403 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND THUNDERSTORMS MOVING ACROSS THE METROPOLITAN AREA
THIS RAINFALL...IN ADDITION TO THE RAINFALL THAT OCCURRED EARLIER
THIS AFTERNOON IS ENOUGH TO CAUSE ADDITIONAL FLOODING ON AREA RIVERS
AND STREAMS IN THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE
TO TWO INCHES ARE POSSIBLE FROM THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1844 6607 1847 6605 1844 6593 1838 6597
$$
JFR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 202122
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
522 PM AST SUN SEP 20 2009
PRC031-087-127-202132-
/O.CAN.TJSJ.FF.W.0045.000000T0000Z-090920T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAROLINA PR-SAN JUAN PR-LOIZA PR-
522 PM AST SUN SEP 20 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LOIZA...SAN JUAN
AND CAROLINA MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME.
PONDING OF WATER IN LOW LYING AREAS MAY CONTINUE TO BE A PROBLEM FOR
THE NEXT HOUR OR SO. CONTINUE TO USE CAUTION CROSSING LOW BRIDGES OR
UNDERPASSES.
LAT...LON 1844 6607 1847 6605 1844 6593 1838 6597
$$
RA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 1:56 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 20, 1:56 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 256 PM AST SUN SEP 20 2009 .SYNOPSIS...AN UPPER LEVEL LOW COMBINED WITH DEEP LOW LEVEL MOISTURE...WILL INCREASE THE SHOWER AND THUNDERSTORM COVERAGE ACROSS THE LOCAL REGION. && .DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER THAN NORMAL ACROSS THE EASTERN INTERIOR AND ACROSS THE SAN JUAN METROPOLITAN AREA. ANOTHER AREA OF HEAVY SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE WESTERN INTERIOR SECTIONS. MOST OF THESE SHOWERS AND THUNDERSTORMS WILL DISSIPATED OR MOVE OVER THE LOCAL ATLANTIC WATER AND LINGER THROUGH LATE EVENING. ALTHOUGH THE GFS MODEL SUGGEST A SLIGHT DECREASE ON MOISTURE A SIMILAR UPPER LEVEL CONDITIONS WILL PREVAIL OVER THE LOCAL AREA THROUGH MONDAY. THEREFORE EXPECT MORE AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE INTERIOR AND NORTHERN SECTIONS OF PUERTO RICO. THE NAM MODEL SUGGEST THE DEVELOPMENT OF A LOW LEVEL LOW OVER THE ATLANTIC WATER JUST NORTH OF PUERTO RICO. THIS WEATHER FEATURE IS ASSOCIATED TO A SURFACE REFLECTION OF THE UPPER LEVEL LOW. THEREFORE EXPECT MORE ACTIVE WEATHER TO OCCUR ON TUESDAY AND WEDNESDAY. && .AVIATION...MVFR OR EVEN IFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS TJMZ...TJBQ AND TJSJ UNTIL 20/2200Z. BRIEF PERIODS OF MVFR CONDITIONS ARE ALSO EXPECTED ACROSS TIST UNTIL 20/2200Z. EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL ISLANDS AND AT MOST LOCAL TAF SITES AFTER 20/2200Z...BUT PASSING SHRA THIS EVENING WILL RESULT IN A POSSIBLE BRIEF MVFR CEILING. ON MONDAY ANOTHER DAY OF ACTIVE CONVECTION WITH MVFR/IFR LIKELY OVER TJMZ AND TJBQ WITH TSRA 18-21Z. VCTS ALSO LIKELY TJSJ...TIST AND TISX SAME TIMES. && .MARINE...MODELS ARE SUGGESTING EVEN SMOOTHER CONDITIONS FOR THE INCOMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 88 77 87 / 30 40 40 60 STT 79 88 78 87 / 30 30 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/10
Hazardous weather outlook, Sep 20, 4:15 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 515 AM AST SUN SEP 20 2009 AMZ710>745-PRZ001>013-211000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 515 AM AST SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY...ESPECIALLY OVER THE CENTRAL AND WESTERN INTERIOR...WEST...NORTHWEST AND NORTH CENTRAL SECTIONS OF PUERTO RICO THIS AFTERNOON. ALTHOUGH NO WIDESPREAD FLOODING IS EXPECTED...A FEW LOCATIONS WILL RECEIVE ENOUGH RAINFALL TO RESULT IN URBAN AND SMALL STREAM FLOODING...WITH THE POTENTIAL FOR LOCALIZED FLASH OR RIVER FLOODING...PARTICULARLY ALONG THE RIO CULEBRINAS AND RIO GRANDE DE ARECIBO AND THEIR TRIBUTARIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. AMZ715-725-VIZ001-002-211000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 515 AM AST SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:28 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Sep 20, 8:48 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 20, 8:55 AM CDT | Areal Flood Advisory | JSJ | 95 min | |
| Sep 20, 11:38 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 20, 11:44 AM CDT | Areal Flood Advisory | JSJ | 88 min | |
| Sep 20, 2:54 PM CDT | Areal Flood Advisory | JSJ | 111 min | |
| Sep 20, 3:31 PM CDT | Areal Flood Warning | JSJ | 7 hr | |
| Sep 20, 4:39 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 20, 5:21 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 20, 5:40 PM CDT | Flash Flood Warning | JSJ | 95 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.